Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The maximal orders of finite subgroups in $GL_{n}(\mathbf{Q})$


Author: Shmuel Friedland
Journal: Proc. Amer. Math. Soc. 125 (1997), 3519-3526
MSC (1991): Primary 20C10, 20G30
DOI: https://doi.org/10.1090/S0002-9939-97-04283-4
MathSciNet review: 1443385
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a relatively simple proof that the orthogonal group over the integers is the unique finite subgroup (up to a conjugation) in $GL_{n}(\mathbf{Z})$ of the maximal order for $n>>1$.


References [Enhancements On Off] (What's this?)

  • [C-R] C.W. Curtis and I. Reiner, Methods of representation theory I, J. Wiley, 1981. MR 82i:20001
  • [Fei] W. Feit, The orders of finite linear groups, preprint 1995.
  • [Fri] S. Friedland, Discrete groups of unitary isometries and balls in hyperbolic manifolds, Linear Algebra Appl., 241-243 (1996), 305-341. CMP 96:15
  • [Kat] Y. Katznelson, On the orders of finite subgroups of $GL(n,{\mathbf{Z}})$, preprint, 1994.
  • [Min] H. Minkowski, Collected Works I, 212-218.
  • [R-T] D.N. Rockmore and K.S. Tan, A note on the order of finite subgroups of $GL(n,{\mathbf{Z}})$, Arch. Math. 64 (1995), 283-288. MR 95k:20075
  • [Ser] J.P. Serre, Lie algebras and Lie groups, 2nd ed., Springer-Verlag, Berlin, 1992. MR 93h:17001
  • [Wei1] B. Weisfeiler, Post-classification of Jordan's theorem on finite linear groups, Proc. Natl. Acad. Sci. USA, 81 (1984), 5278- 5279. MR 85j:20041
  • [Wei2] B. Weisfeiler, On the size and structure of finite linear groups, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20C10, 20G30

Retrieve articles in all journals with MSC (1991): 20C10, 20G30


Additional Information

Shmuel Friedland
Affiliation: Department of Mathematics, University of Illinois at Chicago, Chicago, Illinois 60607-7045
Email: friedlan@uic.edu

DOI: https://doi.org/10.1090/S0002-9939-97-04283-4
Received by editor(s): August 5, 1996
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society